Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 7, 2013, 4:41 PM EDT for 5 counties in Pennsylvania; Cecil County, Kent County, Maryland. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2013, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 7, 2013, 6:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cecil County, MD, Kent County, MD, Berks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 133 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:50 PM EDT | TSTM WND DMG | Sadsbury Twp, PA | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938
WWUS81 KPHI 072041
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT SUN JUL 7 2013
DEZ001-MDZ008-012-NJZ007-PAZ054-055-060>062-101>103-105-072245-
BERKS PA-CARBON PA-CECIL MD-EASTERN CHESTER PA-KENT MD-LEHIGH PA-
MONROE PA-NEW CASTLE DE-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
441 PM EDT SUN JUL 7 2013
...A LINE OF SCATTERED STRONG THUNDERSTORMS SHOULD AFFECT PORTIONS
OF BERKS...CARBON...CECIL...CHESTER...LEHIGH...NORTHAMPTON...
NORTHWESTERN BUCKS...NORTHWESTERN KENT...NORTHWESTERN NEW
CASTLE...SOUTHWESTERN MONROE...SOUTHWESTERN WARREN AND WESTERN
MONTGOMERY COUNTIES ...
AT 434 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 37
MILES NORTHWEST OF SHAMOKIN TO 17 MILES WEST OF SHAMOKIN TO 35 MILES
WEST OF MOUNT JOY TO 55 MILES WEST OF MIDDLE RIVER TO 68 MILES WEST
OF ANNAPOLIS...MOVING EAST AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH SEVERAL OF THESE STORMS
AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING.
PREPARE TO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
BRIEF VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THESE STORMS WILL BE NEAR STRAUSSTOWN AROUND 540
PM...WOMELSDORF...HAMBURG...AND BERNVILLE AROUND 550 PM...WYOMISSING
HILLS...WHITFIELD...WEST WYOMISSING...AND WEST LAWN AROUND 600
PM...WEST READING AND SUMMIT HILL AROUND 610 PM.
LAT...LON 4058 7603 4065 7599 4071 7581 4074 7577
4092 7600 4100 7575 4108 7578 4114 7569
4114 7543 4072 7512 3955 7572 3919 7607
3918 7627 3932 7619 3943 7601 3952 7599
3972 7623 3979 7605 4014 7589 4050 7644
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:01 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 7, 4:01 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT SUN JUL 7 2013
.SYNOPSIS...
HIGH PRESSURE, THAT HAS BEEN ANCHORED OFF THE MID ATLANTIC COAST,
WILL WEAKEN SOME AND GRADUALLY SLIDE SOUTH AND EAST THROUGH MUCH OF
THIS WEEK. MEANWHILE, AN UPPER AIR DISTURBANCE WILL MOVE THROUGH OUR
AREA MONDAY. A COLD FRONT IS FORECAST TO SLOWLY ARRIVE LATE
WEDNESDAY NIGHT AND THURSDAY, THEN IT SHOULD STALL NEAR OUR REGION
FRIDAY AND SATURDAY. THIS FRONT MAY THEN DISSIPATE LATE SATURDAY AND
SUNDAY AS HIGH PRESSURE IN THE WESTERN ATLANTIC BUILDS SOME TOWARD
THE MID ATLANTIC REGION.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
KIND OF AMAZING THAT DEWPOINTS WERE ACTUALLY RISING DURING THE
PEAK HEATING OF THE DAY ACROSS THE REGION. THE ONLY ATTRIBUTABLE
FACTOR WOULD BE AN APPROACHING MID-LEVEL SHORTWAVE WELL OUT AHEAD
OF THE MAIN CLOSED LOW IN THE UPPER MID-WEST AND WEAK SURFACE
TOUGH ACTING TO SQUEEZE MORE MOISTURE INTO THE REGION AS THE RIDGE
REMAINS ANCHORED TO OUR SOUTHEAST. THE ADDED MOISTURE, NOT LIKE WE
NEEDED MORE, AS ALLOWING NUMEROUS TOWERS TO DEVELOP TO OUR WEST
AND NORTH. A WEAK BAY BREEZE CIRCULATION HAS ALSO DEVELOPED
PROVIDING ENOUGH LOW-LEVEL CONVERGENCE ACROSS HARFORD AND CECIL
COUNTIES MARYLAND TO HAVE ISOLATED SHOWERS POP UP...THOUGH THIS
SHOULD WANE OVER THE NEXT HOUR OR TWO.
THE MAIN AREA OF CONVECTION TO OUR WEST WILL BE PULLING THROUGH BY
21-22Z ACROSS OUR WESTERN ZONES. THE MID-LEVEL FLOW IS STILL
SOUTHWESTERLY SO IT WILL BE A SLOW EASTWARD PROGRESSION BUT LOOKS TO
REACH THE METRO AREA SHORTLY AFTER 00Z. THE ENTIRE LINE IS MOVING
QUITE FAST WITHIN 40-50 KNOT MID-LEVEL JET AS IT CONTINUES TO MOVE
TOWARDS THE EAST-NORTHEAST. THERE HAVE BEEN NUMEROUS REPORTS OF
DOWNED TREES AND SOME FLOODING TAKING PLACE ACROSS WESTERN
PENNSYLVANIA WHICH COULD CONTINUE TO TRANSLATE EASTWARD INTO OUR
REGION. GIVEN THAT OUR AIRMASS IS PRETTY UNSTABLE, THOUGH WE DO HAVE
WEAKER MID-LEVEL LAPSE RATES, ANY OUTFLOW THAT KICKS OFF THIS SYSTEM
COULD EASILY REFORM IN OUR WESTERN ZONES. THE BETTER UPPER LEVEL
SUPPORT EVENTUALLY PULLS FURTHER TO THE NORTHEAST TONIGHT AND WE
SHOULD START TO SEE A WANING TREND AFTER 2-3Z TONIGHT.
OVERNIGHTS SHOULD BE RIGHT AROUND THIS MORNING'S LOW OR SLIGHTLY
COOLER. WENT SLIGHTLY ABOVE STAT GUIDANCE TONIGHT BY A DEGREE IN
MOST SPOTS GIVEN THERE SHOULD BE A DECENT AMOUNT OF MID-LEVEL CLOUD
COVER AROUND PLUS THE VERY WARM EVENING TEMPERATURES.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
OVERALL THE SYNOPTIC FEATURES THAT HAVE BEEN DRIVING OUR SENSIBLE
WEATHER THE PAST FEW DAYS WILL CONTINUE TO DO SO TOMORROW BUT BEGIN
TO BREAK DOWN BY THE AFTERNOON HOURS. THE STRONG BERMUDA HIGH
PRESSURE TO OUR SOUTH AND EAST SLOWLY BEGINS TO MOVE FURTHER
OFFSHORE WHILE THE CLOSED MID-LEVEL LOW OVER THE UPPER MID-WEST
CARVES INTO THE TOP OF RIDGING. AS THE CLOSED LOW APPROACHES FROM
THE WEST IT STARTS TO OPEN UP A BIT AND BECOMES LESS COMPACT BUT WE
SHOULD MORE WIDESPREAD SHOWERY ACTIVITY FROM THE MORNING ONWARD.
THERE IS A NOTED COLD POOL IN THE MID-LEVELS, ACCOMPANYING THE
OPENING WAVE, THAT COULD PRODUCE SOME STRONGER UPDRAFTS. THIS MAY
LEAD TO SOME SMALL HAIL AND GUSTY WINDS WITHIN THE THUNDERSTORMS.
WAS HESITANT TO ADD THIS ENHANCED WORDING INTO THE FORECAST GIVEN
OUR LIMITING FACTOR TOMORROW WOULD BE THE IMMENSE CLOUD COVER
AROUND. THAT BEING SAID, THE AREA OF CONVECTION THAT FORMED THIS
AFTERNOON OCCURRED JUST TO THE EAST OF THE COLD POOL AND WERE SURFACE
TEMPERATURES WERE LIMITED BY CLOUD COVER. SO WE CAN NOT RULE OUT AN
ENHANCEMENT OF UPDRAFTS JUST BASED ON CLOUD COVER TOMORROW
AFTERNOON. ANY BREAKS IN THE CLOUDS TOMORROW WOULD YIELD GREATER
SURFACE BASED CAPE VALUES COMBINED WITH -5 TO -6C LIFTED INDICES SO
THE VARIABLES ARE THERE.
THE ONE GOOD THING ABOUT THE ADDED CLOUD COVER AND THE INCREASED
CHANCES IN CONVECTIVE ACTIVITY IS THAT IT WILL EAT UP A MAJORITY OF
THE LOW-LEVEL MOISTURE. THE STAT GUIDANCE IS SHOWING THAT SURFACE
DEWPOINTS DROP INTO THE MID-60S TOMORROW AFTERNOON WHICH COULD BE
CAUSED BY THE ADVANCEMENT OF THE COLD POOL ALOFT OR OF THE ADDED
CONVECTION. EITHER WAY WE WILL FEEL A LOT BETTER TOMORROW DURING THE
PEAK HEATING WITH HIGHS AROUND 90F ACROSS THE METRO AREA AND
SLIGHTLY COOLER ELSEWHERE.
THE HEAT CONTINUES TO BE THE MAIN ISSUE TOMORROW AS ANOTHER DAY OF
HEAT INDICES PUSHING 100F IS EXPECTED ACROSS A BETTER PORTION OF THE
REGION. IT MUST BE NOTED THAT THE HIGHER-RES MODELS ARE SHOWING A
BETTER DEFINED THERMAL TROUGH DEVELOPING TOMORROW AFTERNOON TO OUR
WEST AND PUSHING INTO THE AREA BY MID-AFTERNOON. THIS WILL MAKE OR
BREAK THE BETTER MOISTURE POOLING OUT AHEAD OF THE TROUGH AND COULD
PROVIDE SOME RELIEF IN THE FORM OF CONVECTION AND CLOUD COVER DURING
THE PEAK HEATING.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN INITIAL SHORT WAVE
TROUGH THAT GRADUALLY WEAKENS AS IT SHIFTS TO OUR NORTHEAST MONDAY
NIGHT. MEANWHILE, A RIDGE IS ACROSS THE FOUR CORNERS REGION AND
SOUTHERN STATES WITH ANOTHER ONE CENTERED IN THE WESTERN ATLANTIC.
THESE FEATURES WILL GENERALLY MOVE A LITTLE THROUGH THE WEEK,
HOWEVER AN UPPER-LEVEL TROUGH IS FORECAST TO AMPLIFY INTO THE EAST
STARTING THURSDAY. THIS WILL PROBABLY TEND TO CLOSE OFF AND MEANDER
FOR AWHILE DUE TO RIDGING ON BOTH SIDES. IT DOES APPEAR THAT
EVENTUALLY THE RIDGE IN THE WESTERN ATLANTIC BUILDS WESTWARD SOME
OVER THE WEEKEND TO PUSH THE TROUGH WESTWARD AS WELL. AT THE SURFACE
A COLD FRONT IS FORECAST TO SETTLE INTO OUR AREA THURSDAY, THEN THIS
SHOULD STALL IN OUR VICINITY FRIDAY AND SATURDAY AS THE UPPER-LEVEL
TROUGH MEANDERS. THIS BOUNDARY MAY THEN GET SHOVED WESTWARD OVER THE
WEEKEND OR DISSIPATE DUE TO BUILDING HEIGHTS AS THE RIDGE EXPANDS
WESTWARD SOME. WE USED A MODEL BLEND APPROACH THROUGH WEDNESDAY,
THEN GENERALLY 12Z WPC GUIDANCE /ECMWF ENSEMBLE MEAN/ THEREAFTER.
FOR MONDAY NIGHT AND TUESDAY, A SHORT WAVE TROUGH IS FORECAST TO BE
SHIFTING TO OUR NORTHEAST MONDAY NIGHT AND GRADUALLY WEAKEN. THERE
SHOULD BE ENOUGH LINGERING INSTABILITY COMBINED WITH ENOUGH LIFT TO
MAINTAIN SCATTERED SHOWERS AND THUNDERSTORMS DURING THE EVENING.
THEREAFTER, THE CONVECTION SHOULD BE ON THE WANE ACROSS OUR AREA. A
FRONTAL BOUNDARY DRAPED ACROSS NEW ENGLAND TUESDAY SHOULD BE
MAINTAINED THERE AS SOME INCREASING WAA OCCURS ACROSS THE MID
ATLANTIC INTO NEW ENGLAND. THIS IS IN ADVANCE OF AN AMPLIFYING
UPPER-LEVEL TROUGH DROPPING DOWN ACROSS THE MIDWEST AND UPPER GREAT
LAKES REGIONS. THE MID LEVEL FLOW ACROSS OUR AREA IS WESTERLY, AND
THERE ARE HINTS IN THE MODEL GUIDANCE OF A LEE SIDE TROUGH BEING
PRESENT. THIS MAY BE THE MAIN TRIGGER TO FOCUS SOME CONVECTIVE
DEVELOPMENT TUESDAY AFTERNOON, MAINLY ACROSS PORTIONS OF OUR WESTERN
ZONES. THEREFORE, WE KEPT THE HIGHEST POPS /CHC/ ALONG AND WEST OF
INTERSTATE 95. THE AIRMASS SHOULD WARM SOME AHEAD OF THE NEXT
SYSTEM, WITH HIGHS TOPPING OUT AROUND 90 DEGREES ESPECIALLY IN THE
URBAN AREAS OF THE INTERSTATE 95 CORRIDOR. THE AIRMASS MAY BE A BIT
DRIER THOUGH FOLLOWING THE MONDAY NIGHT SHORT WAVE TROUGH, THEREFORE
AS OF NOW NO HEAT RELATED HEADLINES ARE ANTICIPATED.
FOR WEDNESDAY AND THURSDAY, AN UPPER-LEVEL TROUGH WILL GRADUALLY
AMPLIFY FROM THE MIDWEST/GREAT LAKES REGIONS INTO THE NORTHEAST. THE
UPPER-LEVEL FLOW IS FORECAST TO BECOME SOUTHWESTERLY FOR A TIME AS
THIS OCCURS, HOWEVER ENOUGH OF A WESTERLY COMPONENT ALOFT WEDNESDAY
MAY RESULT IN A LEE SIDE TROUGH ONCE AGAIN. THIS COULD BE ENHANCED
SOME BY A BIT MORE WARMTH IN THE BOUNDARY LAYER. THIS FEATURE MAY BE
THE MAIN TRIGGER FOR SOME CONVECTIVE DEVELOPMENT WEDNESDAY,
ESPECIALLY IN THE AFTERNOON AND EVENING. AS A RESULT, WE KEPT THE
HIGHEST POPS /HIGH CHC/ ACROSS THE WESTERN ZONES. AS THE UPPER-LEVEL
TROUGH STARTS TO TURN THE FLOW MORE CYCLONIC INTO THE NORTHEAST
LATER WEDNESDAY, THERE COULD BE ADDITIONAL SHOWERS AND THUNDERSTORMS
THAT LINGER LONGER. IT APPEARS THE STRONGEST SHEAR REMAINS TO OUR
WEST, HOWEVER IF HIGH ENOUGH INSTABILITY COMBINES WITH ENOUGH OF A
LOW-LEVEL FOCUS, THEN SOME STORMS LATER WEDNESDAY COULD BECOME
LOCALLY STRONG. THE HIGH TEMPERATURES ON WEDNESDAY MAY BE A BIT
HIGHER DUE TO SOME WARMING OF THE AIRMASS, AND DEW POINTS SHOULD
RECOVER SOME FROM TUESDAY. THEREFORE, HEAT INDICES COULD APPROACH
100 DEGREES FOR A TIME IN THE AFTERNOON MAINLY FOR THE HIGHLY
URBANIZED CENTERS. THIS COULD BE TEMPERED SOME THOUGH FROM
CONVECTION OR MORE CLOUD COVER.
THE UPPER-LEVEL TROUGH AMPLIFIES MORE DURING THURSDAY WITH A
TRAILING COLD FRONT GRADUALLY APPROACHING OUR AREA. SOME OF THE
MODEL GUIDANCE SUGGESTS CONVECTION INCREASES DURING THE AFTERNOON
FROM WEST TO EAST, AND THIS APPEARS TO BE WELL AHEAD OF THE SURFACE
COLD FRONT. THE TRIGGER MAY BE A PRE-FRONTAL TROUGH THAT TEAMS UP
WITH THE LEADING EDGE OF THE MORE NOTED HEIGHT FALLS. GIVEN THE
TIMING OF THIS SYSTEM, THE SEVERE THUNDERSTORM THREAT APPEARS LOW
ATTM HOWEVER SOME STRONG CONVECTIVE ELEMENTS CANNOT BE RULED OUT
ESPECIALLY IF ORGANIZATION CAN OCCUR NEAR OR ALONG A PRE-FRONTAL
TROUGH. THE POPS INCREASE FROM WEST TO EAST DURING THE DAY WITH THEM
TOPPING OUT AT LOW LIKELY, THEN TAPERING DOWN AT NIGHT. WITH THE
ANTICIPATION OF MORE CLOUD DEVELOPMENT AND EVENTUALLY SOME
CONVECTION, THE BOUNDARY LAYER SHOULD BE COOLER THEREFORE NO HEAT
RELATED HEADLINES ARE ANTICIPATED.
MODEL GUIDANCE CONTINUES TO SUGGEST THAT THE FRONT SHOULD BE JUST
SOUTH OR ACROSS SOUTHERN PARTS OF THE REGION ON FRIDAY WITH GOOD
OVERALL AGREEMENT ON TIMING. THIS FRONT WILL SERVE AS A MECHANISM FOR
SHOWER AND THUNDERSTORM CHANCES. PLACED THE HIGHEST POPS ALONG AND
JUST SOUTH OF THE FRONTAL BOUNDARY. PW VALUES WILL BE NEAR 2 INCHES
SO ONCE AGAIN HEAVY RAIN IS A CONCERN. WENT TOWARD THE RAW MODEL
GUIDANCE AS CLOUDS AND LIMITED ADVECTION FROM A COOLER AIRMASS MAY
KEEP THE TEMPERATURES COOLER IN THE DAY.
THIS FRONT SHOULD WASH OUT DURING THE DAY ON SATURDAY. HOWEVER DEEP
TROPICAL MOISTURE WILL BE IN PLACE AND PUMPED NORTH ON THE BACKSIDE
OF A RETROGRADING BERMUDA HIGH. THIS AIRMASS MAY STILL LEAD TO
SCATTERED MORE DIURNAL SHOWERS AND STORMS ACROSS THE REGION. SIMILAR
CONCERNS REGARDING POTENTIAL CLOUD COVER EXTEND INTO SATURDAY AS
WELL AND THAT HAS REFLECTED IN THE TEMPERATURES WITH WARMER LOWS
AND COOLER HIGHS.
THE 12Z GFS IS NOW THE MOST AGGRESSIVE WITH REGARDS TO THE
RETROGRESSION OF THE PATTERN BY SUNDAY.THOUGH BOTH THE GFS AND EC DO
AGREE ON THIS SOLUTION. HIGHER CHANCES FOR DIURNAL STORMS ARE
REFLECTED ON SATURDAY WHEN COMPARED TO SUNDAY TO REFLECT THIS. HIGH
TEMPERATURES ATTM LOOK A TOUCH WARMER WITH LESS CHANCE FOR PRECIP
AND LOWER CLOUD COVER.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THIS EVENING AND TONIGHT...VFR WITH WEST-SOUTHWEST WINDS. SOME
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT MOST OF
OUR TERMINALS LATER THIS EVENING. HAVE CHANGED THE PROB30 TO A
TEMPO BUT MOVED THE TIMING UP BY A COUPLE OF HOURS. THE CURRENT
ACTIVITY ACROSS WESTERN MARYLAND AND PENNSYLVANIA, IF IT WERE TO
HOLD TOGETHER, WOULD BE NEAR RDG AND ABE BY 22-23Z AND THEN AN
HOUR OR SO LATER ACROSS THE PHL METRO TERMINALS. NOT CONFIDENT ON
THIS ACTIVITY MAKING IT ALL THE WAY TO MIV/ACY SINCE THE SURFACE
AND MID-LEVEL FLOW IS STILL MORE SOUTHWESTERLY.
NOT EXPECTING MUCH IN THE WAY OF TERMINAL IMPACTS LATE TONIGHT WITH
LITTLE CHANGE TO THE AIRMASS.
MONDAY...MUCH IN THE SAME AS TODAY WITH VFR CONDITIONS EXPECTED.
THERE SHOULD BE MORE ALTOCUMULUS MOVING IN FROM THE WEST AS A
MID-LEVEL SYSTEM NEARS. THIS COULD ONCE AGAIN INITIATE SCATTERED
SHOWERS AND THUNDERSTORMS BUT CONFIDENCE WAS NOT HIGH ENOUGH TO
PLACE IN TAFS AT THIS TIME.
OUTLOOK...
MONDAY NIGHT...SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE
EVENING WITH AREAS OF MVFR OR LOWER DUE TO CEILINGS AND/OR
VISIBILITIES.
TUESDAY THROUGH FRIDAY...SOME SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED EACH DAY, ESPECIALLY IN THE AFTERNOON AND EVENING.
LOCAL MVFR OR LOWER DUE TO CEILINGS AND/OR VISIBILITIES ARE
ANTICIPATED.
&&
.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED ON OUR WATERS TONIGHT AND
MONDAY. SEAS WILL CONTINUE TO RUN AROUND 3-4 FEET WITH
SOUTHWESTERLY WINDS STILL IN PLACE. THERE COULD BE THE OCCASIONAL
GUST UPWARDS OF 20 KNOTS MONDAY AFTERNOON WITH THE MASSIVE SURFACE
HIGH PRESSURE IS STILL NEARBY THOUGH IT IS SLIDING TOWARDS THE
SOUTH. WE INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS THIS
EVENING AND THEN AGAIN MONDAY AFTERNOON.
OUTLOOK...
WE ARE ANTICIPATING THAT THE CONDITIONS REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH FRIDAY. THE SOUTHERLY FLOW MAY INCREASE
SOME WEDNESDAY INTO THURSDAY, WHICH MAY ALLOW SEAS TO REACH 5 FEET
ON THE OCEAN. HOWEVER, CONFIDENCE IS NOT THAT HIGH GIVEN THAT THE
WINDS SHOULD BE MAINLY UNDER 25 KNOTS BECAUSE OF THE WARMTH OF THE
AIR MASS. SOME THUNDERSTORMS ARE ANTICIPATED THROUGH FRIDAY
ESPECIALLY IN THE AFTERNOON AND EVENING, WITH LATE WEDNESDAY AND
ESPECIALLY THURSDAY LOOKING LIKE THE GREATER CHC FOR MORE WIDESPREAD
ACTIVITY AND WHEN SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY
WINDS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062-101-
103-105.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ070-
071-102-104-106.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007>010-
012-013-020-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...GAINES/GORSE
AVIATION...GORSE/HEAVENER
MARINE...GAINES/GORSE/HEAVENERHazardous weather outlook, Jul 7, 4:17 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 PM EDT SUN JUL 7 2013 PAZ054-055-082030- CARBON-MONROE- 417 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. LOCAL WIND DAMAGE IS POSSIBLE WITH A CLUSTER OF THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. NJZ001-007>010-PAZ060>062-101-103-105-082030- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 417 PM EDT SUN JUL 7 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. LOCAL WIND DAMAGE IS POSSIBLE WITH A CLUSTER OF THUNDERSTORMS THIS EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. NJZ012-013-020-027-082030- MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON- 417 PM EDT SUN JUL 7 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-082030- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 417 PM EDT SUN JUL 7 2013 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON AND/OR WEDNESDAY AFTERNOON, ESPECIALLY IN THE HIGHLY URBANIZED AREAS. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-021>023-082030- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- 417 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HEAT INDEX VALUES WILL BE AROUND 100 INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-082030- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 417 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. HEAT INDEX VALUES WILL BE AROUND 100 INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-082030- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 417 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-082030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 417 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SLOW MOVING FRONT COULD TRIGGER GUSTY THUNDERSTORMS DURING THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 2:32 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 PM EDT SUN JUL 7 2013
NJZ001-071845-
SUSSEX NJ-
232 PM EDT SUN JUL 7 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX COUNTY...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES SOUTH OF PORT
JERVIS...MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM AS IT PASSES NEAR
HIGH POINT NEW JERSEY AND TO THE NORTH OF UNIONVILLE NEW YORK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS.
LAT...LON 4133 7462 4131 7457 4129 7456 4129 7475
4134 7477 4136 7469
FORECASTER: DRAGSpecial weather statement, Jul 7, 3:57 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT SUN JUL 7 2013
PAZ054-055-060>062-072245-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
357 PM EDT SUN JUL 7 2013
...A LINE OF SCATTERED STRONG THUNDERSTORMS MAY AFFECT
BERKS...CARBON...LEHIGH...MONROE AND WEST CENTRAL NORTHAMPTON
COUNTIES BETWEEN 545 PM AND 745 PM...
AT 347 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED
FROM 61 MILES WEST OF SHAMOKIN TO 52 MILES WEST OF SHAMOKIN TO 61
MILES WEST OF MOUNT JOY IN EAST CENTRAL PENNSYLVANIA... AND IT WAS
MOVING EAST NORTHEAST AT 40 MPH.
IF THIS LINE HOLDS TOGETHER AS IT MOVES INTO THE EXCESSIVE HEAT OF
EASTERN PENNSYLVANIA...WIND GUSTS TO 50 MPH WOULD BE POSSIBLE WITH A
FEW OF THESE STORMS AS WELL AS BRIEF BUT TORRENTIAL RAIN.
THESE STORMS SHOULD BE NEAR STRAUSSTOWN AROUND 545 PM...TRESCKOW
AROUND 600 PM...WYOMISSING HILLS AROUND 615 PM...WEISSPORT AROUND
630 PM AND ANCIENT OAKS AND THE POCONO RACEWAY AROUND 645 PM OR
7 PM.
LAT...LON 4058 7603 4065 7599 4071 7581 4074 7577
4092 7600 4100 7575 4105 7578 4110 7576
4114 7569 4113 7564 4123 7554 4125 7523
4110 7517 4023 7576 4019 7596 4050 7644
FORECASTER: DRAGSpecial weather statement, Jul 7, 4:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT SUN JUL 7 2013
DEZ001-MDZ008-012-NJZ007-PAZ054-055-060>062-101>103-105-072245-
BERKS PA-CARBON PA-CECIL MD-EASTERN CHESTER PA-KENT MD-LEHIGH PA-
MONROE PA-NEW CASTLE DE-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
441 PM EDT SUN JUL 7 2013
...A LINE OF SCATTERED STRONG THUNDERSTORMS SHOULD AFFECT PORTIONS
OF BERKS...CARBON...CECIL...CHESTER...LEHIGH...NORTHAMPTON...
NORTHWESTERN BUCKS...NORTHWESTERN KENT...NORTHWESTERN NEW
CASTLE...SOUTHWESTERN MONROE...SOUTHWESTERN WARREN AND WESTERN
MONTGOMERY COUNTIES ...
AT 434 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 37
MILES NORTHWEST OF SHAMOKIN TO 17 MILES WEST OF SHAMOKIN TO 35 MILES
WEST OF MOUNT JOY TO 55 MILES WEST OF MIDDLE RIVER TO 68 MILES WEST
OF ANNAPOLIS...MOVING EAST AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH SEVERAL OF THESE STORMS
AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING.
PREPARE TO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
BRIEF VERY HEAVY RAIN WILL FALL FROM A COUPLE OF THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THESE STORMS WILL BE NEAR STRAUSSTOWN AROUND 540
PM...WOMELSDORF...HAMBURG...AND BERNVILLE AROUND 550 PM...WYOMISSING
HILLS...WHITFIELD...WEST WYOMISSING...AND WEST LAWN AROUND 600
PM...WEST READING AND SUMMIT HILL AROUND 610 PM.
LAT...LON 4058 7603 4065 7599 4071 7581 4074 7577
4092 7600 4100 7575 4108 7578 4114 7569
4114 7543 4072 7512 3955 7572 3919 7607
3918 7627 3932 7619 3943 7601 3952 7599
3972 7623 3979 7605 4014 7589 4050 7644
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:01 PM EDT | Areal Flood Advisory | PHI | Sussex | 119 min |
| Jul 7, 2:32 PM EDT | Special Weather Statement | PHI | Sussex | 13 min |
| Jul 7, 7:27 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 48 min |
| Jul 7, 7:34 PM EDT | Special Weather Statement | PHI | Hunterdon, Warren | 41 min |
| Jul 7, 3:57 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe | 3 hr |
| Jul 7, 5:11 PM EDT | Special Weather Statement | PHI | Berks, Carbon | 64 min |
| Jul 7, 5:31 PM EDT | Special Weather Statement | PHI | Berks, Carbon | 59 min |
| Jul 7, 5:56 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 49 min |
| Jul 7, 6:12 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 48 min |
| Jul 7, 6:20 PM EDT | Special Weather Statement | PHI | Berks, Chester | 40 min |
| Jul 7, 6:29 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 61 min |
| Jul 7, 6:51 PM EDT | Special Weather Statement | PHI | Montgomery | 39 min |
| Jul 7, 7:08 PM EDT | Special Weather Statement | PHI | Montgomery | 37 min |
| Jul 7, 7:22 PM EDT | Special Weather Statement | PHI | Delaware | 38 min |
| Jul 7, 7:53 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 52 min |
| Jul 7, 6:25 PM EDT | Special Weather Statement | PHI | Cecil | 50 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.